ArticleThe American journal of case reports2025
Severe Bradyarrhythmia and Reduced Cardiac Output Due to Oral Baclofen Withdrawal in a 24-Year Old Man: A Case Report.
Article in The American journal of case reports, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
BACKGROUND Baclofen is a selective gamma-aminobutyric acid (GABA) receptor agonist and muscle relaxant prescribed to treat spasticity and muscle pain and is used off-label to treat alcohol use disorder and gastroesophageal reflux disease. Baclofen withdrawal syndrome is a rare condition that presents with abnormal cardiac rhythm and function. This report describes the case of a 24-year-old man who presented with polypharmacy overdose, including baclofen, who subsequently showed features of baclofen withdrawal, requiring baclofen reintroduction. CASE REPORT A 24-year-old man was admitted to the Intensive Care Unit after suspected polypharmacy overdose of baclofen, escitalopram, and ethanol. Thirty-six hours later, the patient developed severe bradyarrhythmia and associated reduced cardiac output/arrest, requiring inotropic and vasopressor support. Extensive cardiac workup showed no abnormalities that could explain the symptoms; however, the patient had persistent episodes of severe bradyarrhythmia and loss of cardiac output. Given the lack of improvement, potential baclofen withdrawal was hypothesized for the episodes of bradycardia and low cardiac output. Low-dose baclofen was therefore reintroduced. After 36 h of reintroducing baclofen, all episodes of severe bradyarrhythmia and low cardiac output resolved. The patient went on to make a full recovery, with ongoing low-dose baclofen therapy. This case highlights that, even in the possible setting of baclofen toxicity, baclofen withdrawal must also be considered as a potential cause of bradycardia and low cardiac output leading to hypotension. CONCLUSIONS Baclofen withdrawal can lead to life-threatening cardiac depression. Re-introduction of baclofen might be therapeutic in the management of these cases.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.